Advertisement
If you have a new account but are having problems posting or verifying your account, please email us on [email protected] for help. Thanks :)
Hello all! Please ensure that you are posting a new thread or question in the appropriate forum. The Feedback forum is overwhelmed with questions that are having to be moved elsewhere. If you need help to verify your account contact [email protected]

Switching antidepressants

  • 25-04-2020 8:20pm
    #1
    Registered Users Posts: 679 ✭✭✭


    Hi all.

    First of all i am a 38 year old male and have being taking 15mg of lexapro( escitalopram) for nearly 3 years now

    I had a busy lifestyle due to working away alot and at times i used to get down about this when home on having to leave the country again. Ending of relationships would be another downer for me aswell. I grew up in an alcoholic home so i had issues with anxiety too but i dealt with them

    After a visit to my doctor,he started me on the ssri lexapro..10mg and then to 15mg. Took a few weeks to kick in but when they do , they defo relaxed me alot and helped me concentrate more.. they also take the edge of things aswell.

    I got on with my life and worklife so all was good.

    However, there is one downside to these and most people will know who take the ssri's.
    Libido is an all time low and im really feeling it now the last year and half to 2 years due to being in a relationship.
    The urge for sex is gone and trying to orgasm is nearly like doing a 16 hour day in 1 hour...unfortunately these meds hamper all these due to playing with your serotoin levels aswell as dopamaine
    I talked to the doctor and he gave me cialis. It gets your erect alright but orgasm is impossible unless you are as fit as husain bolt. Doctors prescribe viagra and cialis for delayed ejaculation. So this with an ssri is just a disaster trying to ejaculate

    Anyway i genuinely dont want to be on these type for the rest of my life...its causing a downer thinking about it tbh. Also at 38 i want the option to be able to have a kid or 2.

    I have being reading up about a med called Buspar. Totally opossite to what ssri's do in the brain but treat your illness the same in a different way.

    Did anyone out there have the issue that i am having whether it is male or female.

    Will appreciate any replies

    Cheers
    B


Comments

  • Moderators, Society & Culture Moderators Posts: 30,651 Mod ✭✭✭✭Faith


    Sounds like all you can do is have a chat with your GP, tbh.

    Anti-depressants can be used long-term, but they don’t have to be. Have you had any therapy in this time to deal with the underlying issues that caused a need for the anti-depressants?

    Best person to ask about options is your GP. They can advise about different medications, weaning off anti-depressants, etc.


  • Closed Accounts Posts: 91 ✭✭Corona20


    I hated lexapro. Loss of libido and just wanted to sleep. Its trial and error with these medications so keep trying until you find one that suits. I did and no side effects. Good luck.


  • Administrators, Politics Moderators, Society & Culture Moderators Posts: 25,947 Admin ✭✭✭✭✭Neyite


    Mod:
    Hi there OP, unfortunately I need to close this thread otherwise we will have well-meaning posters suggesting medications to switch to - and giving medical advice is not allowed here.



    Please speak to your GP, I hope you get it sorted out soon for you.


This discussion has been closed.
Advertisement